Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 90, NWS Cheyenne, WY

August 2, 2000Banner County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 2, 2000, 5:24 PM MDT for Banner County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 2, 2000, 5:24 PM MDT (23:24 UTC)
Expired
Aug 2, 2000, 6:15 PM MDT
In force
51 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Banner County, NE

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:28 PM MDTHail 1Harrisburg, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2000-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2000-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2853 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 022324
SVRCYS
NEC007-030015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT WED AUG 2 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 615 PM MDT

* AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHWEST OF HARRISBURG...OR ABOUT 22
  MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 25 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
WEDNESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.

LAT...LON 4170 10405 4152 10405 415y0 10337 4168 10340

DAUGHERTY
WCJIN-WYSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:38 PM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 2, 1:38 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT WED AUG 2 2000

WEAK COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE TO MOVE
ACROSS CWA LATE THIS AFTERNOON AND EVENING AND WILL BE THE TRIGGER
FOR THUNDERSTORM ACTIVITY.  SVR TRW WATCH IN EFFECT FOR CONVERSE AND
NIOBRARA COUNTIES UNTIL 01Z. MODELS ALL SIMILAR IN MOVING THIS S/W
ACROSS AREA TONIGHT.  IN THE SHORT TERM UPPER LEVEL HIGH REMAINS
ANCHORED IN THE FOUR CORNERS AREA.  FORECAST PROBLEM WILL BE TIMING
OF WEAK SHORT WAVES AS THEY MOVE AROUND THE PERIPHERY OF THE HIGH.
GUIDANCE KEEPS LOW POPS THROUGH EOP WHICH SEEMS REASONABLE.
PERSISTENCE SHOULD BE GOOD GUIDANCE FOR TEMPERATURES.

.EXTENDED DISCUSSION...
UPR LVL RDG RMNS OVR THE REGION THROUGHOUT THE EXTENDED PERIOD. MRF
SHOWS A LITTLE STRONGER SHORT WAVE MOVING THRU SRN CANADA THIS
WEEKEND WHICH DRIVES A COLD FRONT THRU SE WY LATE SAT. RDG REBUILDS
AND SHIFTS SLIGHTLY EASTWARD INTO THE PLAINS BY THE MIDDLE OF NEXT
WEEK PUTTING US IN SW FLOW ALF. TEMPS STILL LOOK WARM WITH THE BEST
CHANCE OF PRECIP OVR THE WEEKEND.

.CYS...
WY...SEVERE THUNDERSTORM WATCH 639 UNTIL 01Z.
NE...NONE.

GRIFFITH/STARK

In the hours before

Special weather statement, Aug 2, 1:17 PM MDT, 4 hours 7 minutes before
WYZ059-060-022015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
117 PM MDT WED AUG 2 2000

THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 639 FOR PORTIONS OF EASTERN WYOMING EFFECTIVE THIS AFTERNOON
AND EVENING.  THE WATCH IS VALID FROM 115 PM THIS AFTERNOON UNTIL 7
PM THIS EVENING.

COUNTIES COVERED BY THE WATCH THAT ARE THE RESPONSIBILITY OF THE
NWS OFFICE IN CHEYENNE ARE CONVERSE AND NIOBRARA.

THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE HAIL UP TO 2
INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH.

EXPECTED STORM MOVEMENT WILL BE TO THE SOUTHEAST AT 35 MPH.

GRIFFITH

WCJIN-WYNE-

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.